Prescribed oral progesterone and vivelle dot for intense hot flashes, vaginal dryness and moodiness. Suggestions
User rating for this question
I am a 51 year old woman, no chronic health issues. It has been 6 months since my last menstrual period. I was having intense hot flashes, vaginal dryness, moodiness, etc. 3 weeks ago was started on 100 mg oral progesterone, and 0.1 vivelle dot. I almost immediately started having intense pelvic cramping, and breast tenderness worse than I've ever had. 3 days ago I started what I thought was spotting, but has turned into a full menstrual period. I have removed the patch, and did not take the progesterone last night. I have no clue why my provider elected to start me on the highest dose available of the vivelle dot? Have no clue what to do now?
Posted Sat, 14 Dec 2013 in Women's Health
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Please follow the answer below.... Detailed Answer: Hi XXXXXXX I read carefully all your concerns and I would like to say: - Your complaints were more related to vasomotor effects (hot flashes) and vulvar and vaginal atrophy. - The relief of complaints especially vaso motor effect from Vivelle is dose related. So the reason that your doctor started Vivelle at the maximal doses is that he wanted that you feel the improvement within the four weeks (for example with the dose of 0.05 mg the improvement is seen after 6-8 weeks). If I was your treating doctor i will probably recommend a lower dose 0.05-0.075 mg in order to gain the wanted effect with less side effects. Hope it answered to your inquires! Feel free to ask me again if you have more questions! Dr.Klerida